Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 7, 2021, 1:08 AM CDT for Allamakee County, Clayton County, Fayette County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 1:08 AM CDT (06:08 UTC)
- Expired
- Jul 7, 2021, 2:00 AM CDT
- In force
- 52 min
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA
The radar
The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WWUS83 KARX 070608
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
108 AM CDT Wed Jul 7 2021
IAZ010-011-019-029-030-070700-
Clayton-Winneshiek-Chickasaw-Fayette-Allamakee-
108 AM CDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS IS MOVING ACROSS NORTHEAST IOWA
EARLY THIS MORNING...
At 107 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Protivin to near Sumner. Movement
was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...West Union, Calmar, Fort Atkinson,
Eldorado, and Ossian.
LAT...LON 4291 9208 4291 9217 4321 9221 4321 9208
4324 9208 4335 9121 4331 9111 4326 9106
4313 9118 4291 9114 4288 9110 4283 9110
4280 9208
TIME...MOT...LOC 0607Z 263DEG 32KT 4316 9215 4288 9213
$$
SheaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 6, 10:53 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 6, 10:53 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1053 PM CDT Tue Jul 6 2021 .SHORT TERM...(This evening through Wednesday) Issued at 220 PM CDT Tue Jul 6 2021 At 2 PM, a stationary front was located located from Aberdeen South Dakota to Black River Falls. Temperatures along and south of this front have warmed in the mid- to upper 80s and dew points have climbed into the lower to mid-70s. 0-1 km CAPES have climbed into the 1500 to 2000 J/kg range. To the north of this front, residual cloud cover has limited heating so far, but breaks in the clouds should allow some warming even north of this front through the afternoon. As a MCV approaches the area from the Sioux Falls area, the deep effective shear will climb into the 30 to 35 knot range later this afternoon and evening. This should support organized short line segments and maybe a few supercells this afternoon. While damaging wind gusts and appear to be the most likely threat, a brief tornado or two will be possible with greater low-level shear from backed surface flow along the stationary front in southeast Minnesota and west-central Wisconsin. The severe weather threat in our area looks to be confined between 3 PM and 10 PM. If a cold pool can become established, there may be an organized wind threat later this evening. Showers and storms will diminish from northwest to southeast across the forecast area Wednesday...as cold front tracks into the Ohio River Valley. Cooler air advects into the forecast area and high temperatures are expected to be in the 60s to middle 70s. .LONG TERM...(Wednesday night through Tuesday) Issued at 220 PM CDT Tue Jul 6 2021 Surface ridge builds into the Upper Great Lakes Region Wednesday night into Thursday. Any residual precipitation associated with shortwave trough/front will diminish rapidly Wednesday night and Thursday is looking mainly dry and cooler across the forecast area. The 06.12z GFS/NAM 925mb temperatures cool down to plus 8 to plus 11 degrees celsius. High temperatures Thursday will be well below normal...with highs in the upper 60s to middle 70s. Focus turns to Friday...upper level trough remains over the Upper Great Lakes Region and forecast area remains under northwest flow aloft. The 06.12z deterministic models continue to be inconsistent in timing of impulse embedded in the northwest flow aloft. However...the trends the last several runs place the surface features/impulse and stronger moisture convergence further south. The combination of a further south placement of energy and surface ridge over the Great Lakes Region...could delay onset of showers/storms into the forecast area during the day Friday. With the differences in models and GEFS members showing a wide range of possibilities have continued trend with showers/storms moving into the area during the day...mainly afternoon. Main forecast concerns are precipitation chances Friday night through Tuesday. The 06.12z GFS/ECMWF/GEM are in decent agreement in closing upper level low over the Upper Midwest/Upper Great lakes Region this weekend...then lift upper level trough into southern Canada and develop west to east zonal flow aloft late in the forecast period. Biggest issue will be timing of pieces of energy wrapping around the upper level low into the forecast area and will impact the timing of showers/storms into the forecast area. With the upper level closed low over the Upper Midwest/Upper Great Lakes Region temperatures through much of the forecast period will be below normal...with highs generally in the 70s to lower/middle 80s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1042 PM CDT Tue Jul 6 2021 MVFR to IFR stratus spreads southward overnight and lingers through the morning with localized spots falling to LIFR at times. Fog is also possible in areas that received heavy rain overnight. Ceilings gradually improve during the day and clear from west to east in the evening. Showers and isolated thunderstorms persist through the overnight hours, but push east during the morning. Winds will be light from the north to northeast. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...DTJ AVIATION...Skow
Hazardous weather outlook, Jul 6, 10:00 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1000 PM CDT Tue Jul 6 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-080700- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1000 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight A non-severe thunderstorms are possible overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will again be possible Wednesday, however severe weather is not expected. After a short respite, thunderstorm chances return Thursday night into early next week. It is too soon to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. NOFWD
In the hours before
Special weather statement, Jul 6, 8:49 PM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service La Crosse WI
849 PM CDT Tue Jul 6 2021
IAZ008-MNZ094-070215-
Mitchell-Mower-
849 PM CDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MITCHELL AND
SOUTHWESTERN MOWER COUNTIES...
At 848 PM CDT, a strong thunderstorm was located near Northwood,
moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
St. Ansgar, Lyle, Stacyville, Rose Creek, Carpenter, and Toeterville.
LAT...LON 4361 9305 4365 9275 4338 9273 4339 9302
4350 9303 4350 9305
TIME...MOT...LOC 0148Z 266DEG 24KT 4350 9315
SkowLocal storm report, Jul 6, 9:43 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 4 NE NEW AMSTERDAM 44.03N 91.27W
07/06/2021 LA CROSSE WI NWS EMPLOYEE
SEVERAL LARGE TREES DOWN ON HOLSETH RD.
&&
DASSpecial weather statement, Jul 7, 1:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
108 AM CDT Wed Jul 7 2021
IAZ010-011-019-029-030-070700-
Clayton-Winneshiek-Chickasaw-Fayette-Allamakee-
108 AM CDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS IS MOVING ACROSS NORTHEAST IOWA
EARLY THIS MORNING...
At 107 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Protivin to near Sumner. Movement
was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...West Union, Calmar, Fort Atkinson,
Eldorado, and Ossian.
LAT...LON 4291 9208 4291 9217 4321 9221 4321 9208
4324 9208 4335 9121 4331 9111 4326 9106
4313 9118 4291 9114 4288 9110 4283 9110
4280 9208
TIME...MOT...LOC 0607Z 263DEG 32KT 4316 9215 4288 9213
SheaThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:49 PM CDT | Special Weather Statement | ARX | Mower | 26 min |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.